Alert archive / Puerto Rico / Marine Weather Statements in 2006

Marine Weather Statement 9, NWS JSJ

May 12, 2006

NWS JSJ issued this marine weather statement at May 12, 2006, 2:05 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 12, 2006, 2:05 AM CDT (07:05 UTC)
Expired
May 12, 2006, 7:00 AM CDT
In force
5 hr
Issued by
NWS JSJ

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this marine weather statement went out at May 11, 10:37 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 11, 10:37 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1137 PM AST THU MAY 11 2006

.UPDATE...EARLY THIS EVENING SCATTERED TO NUMEROUS SHOWERS
DEVELOPED OVER THE MONA PASSAGE WITH A FEW STORMS AFFECTING THE
SOUTHWEST SECTION OF PUERTO RICO. ANOTHER AREA OF NUMEROUS SHOWERS
AND THUNDERSTORMS DEVELOPED OVER THE OFF SHORE CARIBBEAN WATERS.
ONLY SMALL CHANGES TO THE FORECAST PACKAGE.

&&

.PREV DISCUSSION...
VERY ACTIVE WEATHER AGAIN TODAY ACROSS THE LOCAL AREA AS UPPER
TROF AND DEEP LAYERED MOISTURE DOMINATE. A LIGHT SELY PBL FLOW
THIS MORNING HAS SHIFTED MORE SLY THROUGHOUT THE DAY AS THE LOW
FORECAST TO DEVELOP BY GFS NORTH OF HISPANIOLA IS SHOWING MORE
CYCLONIC TURNING. THE NEXT S/W AND ASSOCIATED VORT CENTER NOW
MOVING INTO HISPANIOLA WILL BECOME VERTICALLY STACKED OVER THIS
LLVL LOW THIS EVENING AND SHOULD AID IN CYCLOGENISIS AND IN TURN
PRODUCE A DECIDEDLY SLY FLOW ACROSS THE LOCAL AREA TONIGHT AND
FRIDAY. THIS IS EXPECTED TO PRODUCE THE MOST SIGNIFICANT LLVL
CONVERGENCE AND WEATHER ACROSS THE MONA PASSAGE AND THE LOCAL ATLC
WATERS TONIGHT AND FRIDAY MORNING...AND THEN SHIFT GRADUALLY NE
FRIDAY THROUGH SATURDAY AND THE LOW MOVES NE. S COASTAL SECTIONS
OF PR ARE EXPECTED TO SEE SHOWER AND TSTORM ACTIVITY TONIGHT...
WITH MOISTURE DIVERGENCE ON FRIDAY LEADING TO A DRYING TREND FROM
SOUTH TO NORTH. HOWEVER...DIURNAL FORCING SHOULD AGAIN PRODUCE
VERY ACTIVE WEATHER ACROSS THE NW QUARTER OF PR FOR HEAVY RAINS
AND GUSTY WINDS. LOCAL ATMOSPHERE WILL REMAIN UNSTABLE...BUT NOT
AS UNSTABLE AS CURRENT CONDITIONS...FOR SATURDAY NIGHT AND
SUNDAY...AND DIURNAL EFFECTS WILL DOMINATE. A FLATTER MORE ZONAL
UPPER FLOW IS THEN FORECAST FOR THE FIRST PART OF THE WEEK FOR
MODERATE INSTABILITY...WITH UPPER RIDGING AND SUBSIDENCE BUILDING
INTO THE REGION FOR THE SECOND HALF OF THE WEEK.

MARINE CONDITIONS WILL BE DEPENDANT ON DIRECT INFLUENCE OF
INTENSITY AND MOVEMENT OF SURFACE LOW DEVELOPING NORTH OF
HISPANIOLA. FINE TUNE ADJUSTMENTS TO WIND AND SEA FORECASTS WITH
THUS BE NECESSARY WITH FREQUENCY NEXT 48 HOURS. HOWEVER...OUTSIDE
OF SIGNIFICANT DEVELOPMENT OF THIS LOW...INDUCING WINDS LOCALLY
GREATER THAN 15 KNOTS...WINDS AND SEAS SHOULD BE LIGHT TO
MODERATE. MARINERS SHOULD KEEP ALERT FOR INTENSE TSTORMS NEXT 36
HOURS THAT WILL PRODUCE VERY HAZARDOUS MARINE CONDITIONS.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, May 11, 5:30 AM CDT, 20 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST THU MAY 11 2006

PRZ001>013-AMZ710>750-121000-
630 AM AST THU MAY 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL
BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL
MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE
WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO
HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE.

EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY
MAINLY OVER THE CENTRAL INTERIOR...NORTHERN SLOPES AND THE NORTH
SECTIONS OF PUERTO RICO AND OVER THE REGIONAL WATERS. URBAN AND
SMALL STREAM ADVISORIES MAY BE NECESSARY FOR AREAS ACROSS THE NORTH
PARTS OF THE ISLAND DURING THE LATE MORNING AND AFTERNOON AS SHOWERS
AND THUNDERSTORMS MOVE INLAND FROM THE CARIBBEAN SEA.

.DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-121000-
630 AM AST THU MAY 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL
BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL
MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE
WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO
HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE.

EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY
MAINLY OVER THE ATLANTIC WATERS...BUT ACROSS THE LOCAL ISLANDS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE LIMITED.

.DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:39 PM CDTSpecial Marine WarningJSJ2 hr
May 12, 4:10 AM CDTSpecial Marine WarningJSJ95 min
May 12, 1:05 PM CDTSpecial Marine WarningJSJ55 min
May 12, 4:15 PM CDTSpecial Marine WarningJSJ90 min
May 12, 5:37 PM CDTSpecial Marine WarningJSJ83 min

Nearby

Marine Weather Statements in Puerto Rico, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.